So I’ve been on Cymbalta for about a month now at 30mg’s. And while it has helped, it hasn’t helped enough. I’ve tried to go up to 60mg’s but the side effects are horrific. I can’t push through them. This is what happened last fall when I was on this drug, I ended up getting off it bc I couldn’t increase the dose and I needed more relief. So I don’t want to get off the Cymbalta but I need more improvement.
I still have all kinds of motion in my head, especially after being in the car. I don’t mean to whine, as I know so many of us are in this boat but I’m getting so discouraged and so sick of all the med trials and side effects and misery. I know so many of you can relate. I just want to live somewhat normally.
So my question to everyone is what should I do from here? I should also add that I’m on 240 mg’s of verapamil and although I don’t think it’s done crap, I’m scared to get off it. So should I add something else to this cocktail? At this point my Neuro pretty much just lets me tell her what I want to do. She wants me to take topamax. Been there, done that, NOT trying it again. What to do, what to do… HELP!!!
I would recommend a different SSRI. As Staab et at. discovered, and as as several people here have discovered, its worth trying a second SSRI trial. I feel that Cymbalta hits NE too much for you.
Elisha, Can you split the Cymbalta? I have capsule’s full of powder with the nori and I emptied one out and played around with it for a few min’s
And figured that 1/2 of the small side of capsule is 2.5mg. It only takes me like a min’ to open it and measure out 2.5 then i empty it into my mouth
and put the capsule on the counter, so I know that is the one im taking the 2.5 out of.
If you cant or dont want to, find a compounding pharmacy. Its so hard to find med’s that agree with us, so I say stick with Cymbalta and just try to go up 10.
maybe 60 doesnt’ work, because you dont need that much.
Thanks Darren and Kristina.
I’m trying to weigh my options. My Neuro thinks I should give 30mg’s more time…but my last go round with it I gave it 8 weeks. So I guess I’ll stick it out a bit longer. I see her the beginning of May and then we will evaluate and decide what to do from there. Darren-very tempted to try Paxil. How are you doing on it?
Kristina-I really wished I could have stayed on Nori as I know it’s such a go to drug. The headaches were just unbearable. I may try to split the capsule and up it that way. Did you get Mirena out?
Sometimes I don’t know which is worse the MAV or the SE’s from meds. MAV and SE’s are sooooo much freaking fun!!!
I wish I was feeling Better and could write more. Please know I’m thinking of you. And IMO you should find a way to Inc more slowly. For some reason Mav folks are so med sensitive. I wouldn’t stop this trial. Just go slower. Is there a way to do that?
Thank you Lisa. Cymbalta comes in 20mgs, 30mgs, and 60mgs. So really the only way to go up from 30 is to 60. I was thinking maybe I could get my Dr. to write a script for the 20’s and I could go up to 40mg’s. Cymbalta is not generic and I don’t know if my insurance will pay for 2 bottles of 20’s. It would be about $200 out of pocket which I do not mind paying if it works. I have a feeling that’s what my Neuro is going to want to do.
How is it going on Neurotonin? Any improvement for you? What about side effects?
That’s great that - do 2 20s. Hope that works out. I’m still on very low dose. Doing same. Tolerating it ok
I am so sorry to hear of this frustrating situation. But it is promising that something has helped you and I bet either this med or something else will take you all the way. What are your side effects that are too intolerable? My doctor will not prescribe cymbalta or effexor for that matter and I am wondering if it is because of too many side effects. I wish I had better advice for you, but I do agree that going up even slower might help.
Thank you for the encouragement! The side effects on 30mg’s are increased anxiety, insomnia, increased appetite (to the point where I wake up in the middle of the night hungry), nausea, upset stomach, fatigue and my legs spasm if I lie down during the day. They don’t spasm at night thankfully, just during the day. When I upped to 60mg’s you can imagine how bad the SE’s got. I know from past experience that a lot of these SE’s don’t go away for me. Such as the increased appetite, I’m talking hungry like being pregnant. It’s awful. I don’t want to gain a ton of weight.
I’m going to give 30mg’s a few more weeks and go from there. I will probably try to up to 40mg’s. If that does not work then I guess I will add something else. So frustrating!
How have you been? Are you trying any meds? I’ve read that Effexor is often prescribed to patients with MDDS. I know it’s a scary drug but maybe at a very low dose?
That sounds like a horrible list of side effects! I am so very sorry. I feel so confused as my symptoms seem to match up with so many MAV patients as well, yet my doc insists that the rocking symptom 24/7 that gets better with a car is Mdds and my other symptoms are MAV. I am not doing well at all. No meds currently. I tried a bunch and I just saw my doc (out of pocket) and he will not give me neurontin (he said it increases dizziness) nor cymbalta (too many side effects). I am trying vestibular therapy (I looked up some exercises on the web) and try to exercise as I don’t really know what else to do. Every med I tried (and I tried all the classes and then some) made me so much worse. My doc is under the impression that if a med is going to work you start to see something positive early on (as you did with cymbalta) and every med never helped me at all. I even pushed them to high doses without any effect. I think I went to 200 mg on topamax believe it or not before I pulled the plug on that med.
I really hope you and your doc can sort this out. I am very hopeful for you.
I also wanted to say I am glad you are tolerating neurontin. I really wanted my doc to prescribe this for me and he would not. I am wondering if your doc has had a lot of success with neurontin and if there was anything else he said that I can pass along to my doc. My doc does want to help me, but he seems so adament about neurontin increasing dizziness so I am very glad you are doing well on it in terms of even being able to take it. Although I tried topamax without success, I still feel like I should try another anti-convulsant. Any info that I can pass on would be great.
Not to overstep but have you gotten a second opinion? Your Dr. sounds like he cares but there are meds out there that you have not tried. Effexor is highly recommended by so many Dr.'s and although there are side effects you never know how you are going to do on it unless you try. I just want you to feel better!!!
Another person on this forum has spontaneous MDDS and her Dr. prescribed Effexor.
I agree with 2 x 20mg pills. I take multiple 50mg Topamax tabs, and in the beginning when you’re tappering up, they prescribe 25mg tabs, so your prescription has a crazy total of like 120+ tabs.
I wouldn’t see why you couldn’t just get double the amount of 20mg tabs if that is what your doctor prescribed? You shouldn’t need 2 bottles of 20mg tabs, just an increase in amount of tablets while you taper up on the dose. I bet it’s not that uncommon…??
Or what about increasing the verapamil? Or are you at the top dose already? I’m not very familiar with that drug and what is recommended.
Thank you Anne. I did up the Verap. to 360 for a few months and that didn’t do much to help. So we decided to go back down. It sounds like I should def. try going to 40mg’s. And thanks for the info about doubling the 20’s for the Rx, that makes perfect sense!
How are you doing on Topamax?
Elisha, your insurance company wouldn’t have to pay for 2 bottles of 20mg of cymbalta.
The doc would just prescribe you 60 capsules and the directions would say take 2.
Only problem is, is that if you couldn’t tolerate 40 then you would be stuck splitting one to get your 30, but you can
stay at 30mg for a while longer and before you give up, try this. Then if it doesn’t work, titrate off.
Sorry your feeling so bad, this thing sucks! I really hope recarnation is real, so I get a second chance at life. :roll:
WITH MY SAME FAMILY. Miss them.
Ive been at 20mg of Paxil for 5 days with no side effects. I feel a little better, but Im expecting it to take 4-6 weeks to really take effect.
Thank you Kristina, I hope it works out too. This is so miserable isn’t it?!
Darren-You’ve only been on Paxil for a couple weeks right? Would you say you are 50% better overall or not so much? We’ve had a rough road my friend!
I had the same problem in the beginning. I started splitting the dose. I would try 20 am and 20 pm see how it goes. So
Can you get an rx for phenergan? It’ll help you sleep and helps with anxiety. It also helped my dizzies. It is also good for combating nausea…
If you’ve tried that one I’d see if going to 40 on cymbalta helps, and then push for 60 as a target
So glad you replied! I emailed my Neuro today asking her for a RX for phenergan knowing how much it’s helped you! She’s not replied but I’m sure she’ll do it. I’ve got to stick to the 30’s for a bit longer then we’ll go up to 40mg’s.
Does Cymbalta make you super, super hungry?